Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Vitamin D deficiency in HV+ folks on meds
Mar 19, 2010

I was just informed that my vitamin D levels are quite low, under 5. I've been put on 50,000 iu's once a week for 8 weeks, but this has happened before. I always take a 400 iu vit D daily. Was just curious, any correlation between this and meds? My baseline counts in 1995 were, cd4 12, vl 1.5 million, Currently, cd4 at 1317 at 40%, vl, undetectable. So why do I feel like crap and I swear the meds mad me FAT.Im a woman 5 years post hysterectomy oopherectomy. Thanks JB

Response from Mr. Vergel

JB

It seems that we are not metabolizing Vitamin D very well. The hypothesis right now is that probably NNRTIs affect the way the liver processes Vitamin D for use in the body and tenofovir may affect Vitamin D conversion into its active metabolite in the kidneys, but these have not been proven yet.

I am glad you are taking Vitamin D supplementation since it is starting to show up everywhere in research. Vitamin D helps us keep strong bones and may also be linked to lower cancer rates and other health benefits, but data is still very inconclusive and a lot of debate exists right now about Vitamin D function and what normal levels are. I take 2000 units a day to keep my 25-hydroxy vitamin D level above 35 nanograms per deciliter. You can read more on this here: http://www.thebody.com/content/art55091.html?getPage=4

Vitamin D supplementation and testing



Previous
weight lifting?
Next
Testopel Experience

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement